MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X440MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X440MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-0440S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Implant Pain (4561)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported in medwatch (b)(4): "md's description of the incident: [left] gamma3 nail that broke through proximal screw aperture at 6 weeks.Nail was noted to be notched most likely most likely at time of insertion.Nail was found to be broken in x-ray 1.5 months later." patient was revised to another nail.
 
Event or Problem Description
As reported in medwatch (b)(4): "md's description of the incident: [left] gamma3 nail that broke through proximal screw aperture at 6 weeks.Nail was noted to be notched most likely most likely at time of insertion.Nail was.Found to be broken in x-ray 1.5 months later." patient was revised to another nail.Additionally reported: "patient was walking on memorial day, when he felt a sudden increase in pain in his left hip.".
 
Additional Manufacturer Narrative
The reported event could be confirmed with the help of pictures provided.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.The quality certificate of the heat number was reviewed.It corresponds to the material defined on the drawing and to the internal material specification.A review of the labeling did not indicate any abnormalities.The instructions for use states: ¿avoid surface damage of implants.Discard all damaged or mishandled implants.Contouring or bending of an implant should be avoided where possible, because it may reduce its fatigue strength and can cause failure under load.If contouring is necessary, allowed by design or prescribed by stryker, the physician should avoid sharp bending, reverse bending or bending the device at a screw hole.Such action must be performed with stryker instruments and in accordance with the specified procedures (see operative technique manual).¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, one of the possible causes of the breakage could be user related i.E.Handling failure (damage of implants during implantation either during drilling or lag screw insertion).If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X440MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10504968
Report Number0009610622-2020-00499
Device Sequence Number1217480
Product Code HSB
UDI-Device Identifier04546540375780
UDI-Public04546540375780
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number3525-0440S
Device Catalogue Number35250440S
Device Lot NumberK0D7BE0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight152